Alert archive / Alabama / River Flood Warnings in 2020
River Flood Warning 77, NWS Birmingham, AL
NWS Birmingham, AL issued this river flood warning at Mar 6, 2020, 4:23 AM CST for Elmore County, Macon County, Montgomery County, Alabama. It took effect at Mar 6, 2020, 6:00 AM CST. It was in force for 13 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 6, 2020, 4:23 AM CST (10:23 UTC)
- In effect from
- Mar 6, 2020, 6:00 AM CST
- Expired
- Mar 6, 2020, 7:29 PM CST
- In force
- 13 hr
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Elmore County, AL, Macon County, AL, Montgomery County, AL
The radar
The Maxwell AFB radar (KMXX), 17 km from the middle of the area, began a volume at 10:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Tallapoosa River at Milstead (MILA1).
- Action stage
- 15 ft
- Minor stage
- 40 ft
- Moderate stage
- 46 ft
- Major stage
- 53 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02419500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
080
WGUS44 KBMX 061023
FLWBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Birmingham AL
423 AM CST Fri Mar 6 2020
...The National Weather Service in Birmingham AL has issued a Flood
Warning for the following rivers in Alabama...
Tallapoosa River At Milstead Affecting Elmore...Macon and
Montgomery Counties.
.Levels are approaching flood stage at the Tallapoosa River at
Milstead, and a flood warning is now in effect. The river will crest
right at flood stage later this morning.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas. Turn Around...Don't Drown.
Another statement will be issued by Saturday morning...or sooner if
conditions warrant.
&&
ALC051-087-101-062222-
/O.NEW.KBMX.FL.W.0077.200306T1200Z-200307T0618Z/
/MILA1.1.ER.200306T1200Z.200306T1800Z.200306T1818Z.NO/
423 AM CST Fri Mar 6 2020
The National Weather Service in Birmingham AL has issued a
* Flood Warning for
the Tallapoosa River At Milstead.
* until late tonight...or until the warning is cancelled.
* At 3:30 AM Friday The stage Was 39.7 feet.
* Flood stage is 40.0 feet.
* Minor flooding is forecast.
* Forecast...rise above flood stage by this morning and continue to
rise to near 40.1 feet by this afternoon. The river will fall below
flood stage by this afternoon.
* Impact...At 40.0 feet...Extensive flooding of pasture lands in the
area occurs.
&&
LAT...LON 3247 8584 3243 8588 3239 8609 3244 8609
3246 8591 3248 8587
$$2 follow-up statements
137
WGUS84 KBMX 061347
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Birmingham AL
747 AM CST Fri Mar 6 2020
...The flood warning is cancelled for the Tallapoosa River At
Wadley...
...The flood warning continues for the Tallapoosa River At
Milstead...and the Tallapoosa Water Plant...
.Rises continue along the Tallapoosa River below Wadley...and flood
warnings remain in effect for those portions of the river.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas. Turn Around...Don't Drown.
Another statement will be issued by Saturday morning...or sooner if
conditions warrant.
&&
ALC017-051-087-111-123-061417-
/O.CAN.KBMX.FL.W.0075.000000T0000Z-200306T2000Z/
/WDLA1.1.ER.200305T1519Z.200305T1930Z.200306T0420Z.NO/
747 AM CST Fri Mar 6 2020
The Flood Warning is cancelled for
The Tallapoosa River At Wadley.
* AT 7:00 AM Friday the stage was 12.1 feet.
* Fell below flood stage at 10:20 PM Thursday.
* Flood stage is 13 feet.
* Forecast...The river will continue to fall slowly the next few
days.
* Impact...At 13 feet...Flooding of pasture lands in the area occurs
and cattle and farm equipment should be moved to higher ground if
higher stages are forecast.
&&
LAT...LON 3321 8557 3308 8554 3302 8555 3303 8560
3308 8558 3321 8561
$$
ALC051-087-101-070147-
/O.EXT.KBMX.FL.W.0077.000000T0000Z-200307T1912Z/
/MILA1.1.ER.200306T1432Z.200307T0000Z.200307T0712Z.NO/
747 AM CST Fri Mar 6 2020
...Flood Warning extended until Saturday afternoon...
The Flood Warning continues for
The Tallapoosa River At Milstead.
* until Saturday afternoon...or until the Warning is cancelled.
* AT 7:30 AM Friday the stage was 39.9 feet.
* Minor flooding is forecast.
* Flood stage is 40 feet.
* Forecast...Rise above flood stage this morning and continue to
rise to near 40.4 feet by this evening. The river will fall below
flood stage after midnight tonight and then continue to fall the
next few days.
* Impact...At 40 feet...Extensive flooding of pasture lands in the
area occurs.
&&
LAT...LON 3247 8584 3243 8588 3239 8609 3244 8609
3246 8591 3248 8587
$$
ALC051-101-070147-
/O.EXT.KBMX.FL.W.0061.000000T0000Z-000000T0000Z/
/MGYA1.2.ER.200305T0846Z.200307T0600Z.000000T0000Z.NO/
747 AM CST Fri Mar 6 2020
...Flood Warning extended until further notice...
The Flood Warning continues for
The Tallapoosa River At The Tallapoosa Water Plant.
* until further notice...or until the Warning is cancelled.
* AT 7:00 AM Friday the stage was 32.6 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Flood stage is 25 feet.
* Forecast...The river will continue rising to near 33.5 feet by
after midnight tonight and then begin falling slowly.
* Impact...At 32 feet...Some residences along Lower Wetumpka Road...
Brooks Road and Anderson Road beome threatened. At higher stages
evacuations may become necessary at Red Eagle Honor Farm.
At 250 feet...Lower Wetumpka Road starts to flood. Extensive
flooding of low lands occurs and livestock and farm equipment
should be moved to higher ground.
&&
LAT...LON 3239 8609 3242 8620 3249 8626 3250 8624
3244 8616 3244 8609
$$596
WGUS84 KBMX 070129
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Birmingham AL
729 PM CST Fri Mar 6 2020
...The flood warning is cancelled for the Tallapoosa River At
Milstead...
.The Tallapoosa River at Milstead has crested and levels are
starting to fall below flood stage. The flood warning is cancelled.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas. Turn Around...Don't Drown.
Another statement will be issued by Saturday morning...or sooner if
conditions warrant.
&&
ALC051-087-101-070159-
/O.CAN.KBMX.FL.W.0077.000000T0000Z-200307T1912Z/
/MILA1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
729 PM CST Fri Mar 6 2020
The Flood Warning is cancelled for
The Tallapoosa River At Milstead.
* AT 6:30 PM Friday the stage was 39.4 feet.
* Flood stage is 40.0 feet.
* Forecast...The river crested below flood stage at 39.9 feet. The
river will fall to 30.1 feet by .
* Impact...At 40.0 feet...Extensive flooding of pasture lands in the
area occurs.
&&
LAT...LON 3247 8584 3243 8588 3239 8609 3244 8609
3246 8591 3248 8587
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this river flood warning went out at Mar 6, 1:53 AM CST, 2 hours 30 minutes earlier.
Area forecast discussion, Mar 6, 1:53 AM CST, 2 hours 30 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 153 AM CST Fri Mar 6 2020 .SHORT TERM... /Updated at 0153 AM CST Fri Mar 06 2020/ Through Saturday. Currently watching the cold front pass through the area. The fog channel has been very active with fog developing ahead of the front. As the front passes through a good amount of fog dissipates as the drier airmass is mixing down to the surface. Sitting here watching cameras it can be confirmed the overall movement. Conditions are improving quite a bit just behind the front. Will hang onto the current dense fog advisory as it will be expiring in the southeast by 6 am. The north and central sections expire at 3 am. The front should be south of the area by sunrise. For today and Saturday, look for sunny skies to prevail along with some breezy conditions this afternoon. Will continue with a mention in the HWO for near wind advisory criteria, but not getting the numbers yet for the actual forecast, so will hold off with this update. Look for highs to be in the 50s both days. For tonight, expect clear skies and cold temperatures, with lows in the upper 20s north to 30s elsewhere. Could be some minor river fog, but with the overall dry conditions will hold off mentioning yet in the grids. 16 .LONG TERM... /Updated at 0153 AM CST Fri Mar 06 2020/ Saturday night through Tuesday: Broad mid/upper-level ridging remains in place over much of the central and eastern CONUS Saturday night through Sunday night downstream of a positively tilted trough over the western CONUS. A weak shortwave does move through the ridge on Sunday with only some passing mid/high-level clouds. Surface high pressure centered over the Carolinas will result in light but not completely calm winds Saturday night. With just a few passing high clouds, decent radiational cooling conditions will be present and went on the cool side of guidance for lows. Patchy frost will be possible in sheltered locations, with a light freeze in the typically colder locations. Winds become southeasterly on Sunday as the center of the expansive high reaches the Carolina coast, allowing for a warming trend and very pleasant early spring conditions. Lows will be milder Sunday night with southerly winds and increasing cirrus, but there will still be some decent radiational cooling conditions in the far eastern counties. A somewhat loosely organized shortwave ejects over the Plains from the western CONUS trough on Monday, reaching the mid-Mississippi Valley by Monday evening with an associated surface low. Temperatures will continue to warm up on Monday with southerly winds ahead of the system though there will be a bit more cloudcover. Moisture return is limited with this system in the wake of the recent frontal passage, but there will be isentropic lift associated with a 40kt LLJ as well as a solid area of saturation at 700mb. Will will maintain high PoPs for Monday night to Tuesday morning but for low QPF amounts with no flooding concerns. Also continued the trend towards an overall slower onset of PoPs and lower PoPs in the southeast. A decrease in coverage of shower activity is expected for Tuesday afternoon and Tuesday night as ridging re-strengthens and the cold front stalls out north of the area. Wednesday through Friday: A quick-moving northern stream shortwave in northwest flow aloft will move from the Midwest to the Mid-Atlantic on Wednesday. This will induce a weak wave of low pressure moving along the front through the Mid-South region. This system has trended a bit further north so PoPs during the day on Wednesday are uncertain, but with daytime heating and some moisture in the warm sector there will probably be some scattered shower development. Remnants of convection that develops along the front over Tennessee could reach at least our northern counties Wednesday night due to northwest flow aloft and a weak westerly LLJ, but lack of instability and anticyclonic component to the flow aloft suggests it would be in a weakened state at this time. Meanwhile an eastern Pacific upper low that reaches the California coast Tuesday night eventually reaches the Southern Plains as a shortwave trough Friday, while a northern stream trough causes a surface low to move from the Central Plains to the Great Lakes Thursday/Friday. Southwesterly flow ahead of these systems will result in rain chances primarily over the northern half of the area Thursday/Thursday with more widespread activity Friday/Friday night as a cold front moves through. At this time instability appears to be very limited with this system. 32/Davis && .AVIATION... 06Z TAF Discussion. A large area of strato-cumulus was now limited to MGM/TOI. These clouds were generally 015-025 and will continue moving south and east and clear all terminals in the hour or so. As these ceilings begin breaking, a nearly saturated low level environment will exist under clearing skies. This will allow the brief redevelopment of some lower clouds and possibly LIFR ceilings. Additionally, there will be some fog that will knock vis to around 1/4sm. A cold front will then enter the picture and move through the terminals between 04-10z. The front will break up and dissipate any low clouds and fog that developed. The big challenge here is that if winds do not pick up behind the front, fog and low ceilings will remain around longer at all sites. Winds will tend toward the light side overnight, with some increase possible behind the front. The winds will eventually start backing with the approach of the front. Behind the front, Winds again become northwest to north. These winds will be gusty with sustained winds 10-20kts with gusts over 25 kts possible. Winds above the surface also increase and mention a period of wind shear in the west overnight. 75 && .FIRE WEATHER... Dry conditions continue through the weekend. Afternoon relative humidity values will fall to the 35-40 percent range Friday afternoon with northwesterly 20ft winds around 10-15 mph with higher gusts. Afternoon relative humidity values fall to around 30-35 percent over the weekend with lighter winds, initially northeasterly Saturday and becoming southeasterly Sunday. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 53 30 57 32 63 / 0 0 0 0 0 Anniston 54 31 58 33 65 / 0 0 0 0 0 Birmingham 54 32 59 36 65 / 0 0 0 0 0 Tuscaloosa 57 32 60 37 66 / 0 0 0 0 0 Calera 55 33 59 36 64 / 0 0 0 0 0 Auburn 55 32 58 35 62 / 0 0 0 0 0 Montgomery 59 35 62 37 67 / 0 0 0 0 0 Troy 59 35 61 36 65 / 0 0 0 0 0 && .BMX WATCHES/WARNINGS/ADVISORIES/... Dense Fog Advisory until 6 AM CST early this morning for the following counties: Autauga...Barbour...Bullock...Calhoun... Chambers...Clay...Cleburne...Coosa...Dallas...Elmore...Lee... Lowndes...Macon...Montgomery...Pike...Randolph...Russell... Talladega...Tallapoosa. Dense Fog Advisory until 3 AM CST early this morning for the following counties: Bibb...Blount...Cherokee...Chilton... Etowah...Fayette...Greene...Hale...Jefferson...Lamar...Marengo... Marion...Perry...Pickens...Shelby...St. Clair...Sumter... Tuscaloosa...Walker...Winston. &&
Hazardous weather outlook, Mar 6, 2:24 AM CST, 1 hour 59 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 224 AM CST Fri Mar 6 2020 ALZ011>015-017>050-071130- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 224 AM CST Fri Mar 6 2020 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Today and Tonight. Areas of dense fog will reduce visibility below 1 mile at times through 6 AM this morning, along and south of a Selma to Anniston line. Winds will become gusty after sunrise this morning. There is a small chance that these winds reach the critical thresholds of sustained winds 20-25 mph and gusts around 35 mph. Flooding will continue on several area rivers. Please refer to the latest river statements for details. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Flooding will continue on many area rivers. Please refer to the latest river statements for details. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management is not expected at this time.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 5, 7:58 PM CST | River Flood Warning | BMX | Jefferson, Tuscaloosa, Walker | 24 hr |
| Mar 5, 9:34 PM CST | Dense Fog Advisory | BMX | Autauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more | 8 hr |
| Mar 6, 5:13 AM CST | Wind Advisory | BMX | Autauga, Barbour, Blount, Bullock, Calhoun, Chambers and 18 more | 13 hr |
| Mar 6, 2:09 PM CST | Areal Flood Warning | BMX | Cherokee | 48 hr |
Nearby
River Flood Warnings in Alabama, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.